Have Questions? Call Us Toll Free (877) 880-5251

Cosmetic injections can cause vision loss

The price of a youthful look may be loss of your vision. The common beauty procedure of cosmetic injections, while typically safe with just minor side effects, can have the devastating result of causing vision loss when used around the eyes. Cosmetic injections do have FDA approval for use in the middle parts of the face but many doctors use them "off-label" to fill wrinkles around the eyes or the forehead. These fillers may find their way into small blood vessels on the face and into the artery of the eye and block blood supply to the eye. There is a complex network of arteries and vessels around the eyes that any injection into that area carries the risk of the material getting into the eye's artery. Blockages to the artery can be irreversible and the vision loss may be permanent. Patients considering such treatments need to discuss all potential side effects including the risk of vision loss and stroke.

Search VisiVite